Alert archive / Kansas / Wind Chill Warnings in 2014
Wind Chill Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this wind chill warning at Dec 30, 2014, 4:55 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 4:55 AM CST (10:55 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 11:27 AM CST
- In force
- 17 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS43 KGLD 301055 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 AM MST TUE DEC 30 2014 COZ090>092-KSZ001>003-013>015-027-028-NEZ079>081-301900- /O.UPG.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/ /O.NEW.KGLD.WC.W.0003.141231T0000Z-141231T1500Z/ /O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON... MCCOOK 355 AM MST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...SNOW WILL PERSIST ACROSS THE REGION THROUGH LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL CONTINUE IN THE 15 TO 25 BELOW ZERO RANGE THROUGH THIS MORNING. FOR TONIGHT INTO WEDNESDAY MORNING...WIND CHILL TEMPERATURES WILL RANGE FROM 25 TO 35 BELOW ZERO. THEREFORE THE ADVISORY WAS UPGRADED TO A WARNING. * SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES BY LATE THIS AFTERNOON. * WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE AROUND ONE MILE IN THE SNOW AND BLOWING SNOW. * OTHER IMPACTS...ROADS WILL CONTINUE TO BE SLICK AND SNOWPACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ004-016-029-041-042-301900- /O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/ /O.CON.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/ NORTON-GRAHAM-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... TRIBUNE...LEOTI 355 AM MST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 8 AM MST /9 AM CST/ WEDNESDAY... * TIMING/DURATION...SNOW WILL PERSIST ACROSS THE REGION THROUGH LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL CONTINUE IN THE 15 TO 25 BELOW ZERO RANGE THROUGH THIS MORNING. FOR TONIGHT INTO WEDNESDAY MORNING...WIND CHILL TEMPERATURES WILL ONCE AGAIN DROP INTO THE 15 TO 25 BELOW ZERO RANGE. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES BY LATE THIS AFTERNOON. * WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES WILL BE AROUND ONE MILE IN THE SNOW AND BLOWING SNOW. * OTHER IMPACTS...ROADS HAVE BECOME SLICK AND SNOWPACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
6 follow-up statements
209 WWUS43 KGLD 301855 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1155 AM MST TUE DEC 30 2014 ...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS EXPECTED... .SNOW IS EXPECTED TO END ACROSS THE AREA TODAY. WITH WIDESPREAD OVERNIGHT LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO ALONG WITH WIND SPEEDS OF 8 TO 15 MPH...WIND CHILLS OF 25 TO 35 BELOW ZERO ARE POSSIBLE. KSZ004-016-029-041-042-310700- /O.UPG.KGLD.WC.Y.0011.141231T0000Z-141231T1500Z/ /O.EXB.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/ /O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/ NORTON-GRAHAM-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER... TRIBUNE...LEOTI 1155 AM MST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING/DURATION...SNOW WILL COME TO AN END BY LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING. * SNOW/ICE ACCUMULATIONS...ONE INCH OR LESS ADDITIONAL SNOWFALL BY LATE THIS AFTERNOON. * WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH WILL DECREASE SOME AND TURN SOUTHWEST OVERNIGHT. * OTHER IMPACTS...ROADS MAY CONTINUE TO BE SLICK AND SNOWPACKED. VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090>092-KSZ001>003-013>015-027-028-NEZ079>081-310700- /O.EXT.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/ /O.CON.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...BENKELMAN...TRENTON... MCCOOK 1155 AM MST TUE DEC 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND CHILL WARNING NOW IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 11 AM MST /NOON CST/ WEDNESDAY... * TIMING/DURATION...SNOW WILL COME TO AN END BY LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING. * SNOW/ICE ACCUMULATIONS...ONE INCH OR LESS ADDITIONAL SNOWFALL BY LATE THIS AFTERNOON. * WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH WILL DECREASE SOME AND TURN SOUTHWEST OVERNIGHT. * OTHER IMPACTS...ROADS MAY CONTINUE TO BE SLICK AND SNOWPACKED. VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
152 WWUS43 KGLD 302355 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 455 PM MST TUE DEC 30 2014 ...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS EXPECTED... .SNOW IS ENDING ACROSS THE AREA. SOME LIGHT SNOW SHOWERS MAY PERSIST INTO THIS EVENING BUT ALL SNOW SHOULD END BY MIDNIGHT. MAIN CONCERN NOW SHIFTS TO EXTREME COLD WITH WIDESPREAD OVERNIGHT LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO. THESE TEMPERATURES...IN ASSOCIATION WITH WIND SPEEDS OF 10 TO 15 MPH...WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310800- /O.EXP.KGLD.WW.Y.0016.000000T0000Z-141231T0000Z/ /O.CON.KGLD.WC.W.0003.141231T0000Z-141231T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 455 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ WEDNESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING. * WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING SOUTHWEST AT 10 TO 15 MPH OVERNIGHT. * OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
784 WWUS43 KGLD 310007 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 507 PM MST TUE DEC 30 2014 ...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS EXPECTED... .SNOW IS ENDING ACROSS THE AREA. SOME LIGHT SNOW SHOWERS MAY PERSIST INTO THIS EVENING BUT ALL SNOW SHOULD END BY MIDNIGHT. MAIN CONCERN NOW SHIFTS TO EXTREME COLD WITH WIDESPREAD OVERNIGHT LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO. THESE TEMPERATURES...IN ASSOCIATION WITH WIND SPEEDS OF 10 TO 15 MPH... WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310815- /O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 507 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ WEDNESDAY... * TIMING/DURATION...WIND CHILL TEMPERATURES WILL DROP TO 25 BELOW ZERO OR COLDER TONIGHT THROUGH WEDNESDAY MORNING. * WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING SOUTHWEST AT 10 TO 15 MPH OVERNIGHT. * OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
174 WWUS43 KGLD 310234 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 734 PM MST TUE DEC 30 2014 ...VERY COLD TEMPERATURES AND BITTERLY COLD WIND CHILLS EXPECTED... .SNOW IS GRADUALLY ENDING ACROSS THE AREA. SOME LIGHT SNOW SHOWERS REMAIN BUT ALL SNOW SHOULD END BY MIDNIGHT. MAIN CONCERN IS THE EXTREME COLD WITH WIDESPREAD OVERNIGHT LOW TEMPERATURES OF 10 BELOW TO 15 BELOW ZERO. THESE TEMPERATURES...IN ASSOCIATION WITH WIND SPEEDS OF 10 TO 15 MPH... WILL PRODUCE WIDESPREAD WIND CHILLS OF 25 TO 35 BELOW ZERO. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- /O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 734 PM MST TUE DEC 30 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ WEDNESDAY... * TIMING/DURATION...WIND CHILL TEMPERATURES 25 BELOW TO 35 BELOW ZERO TONIGHT THROUGH WEDNESDAY MORNING. SOME LOCATIONS IN EAST COLORADO MAY APPROACH WIND CHILL READINGS OF 40 BELOW ZERO. * WINDS/VISIBILITY...NORTH WINDS OF 10 TO 15 MPH...BECOMING SOUTHWEST AT 10 TO 15 MPH OVERNIGHT. * OTHER IMPACTS...VERY COLD WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
595 WWUS43 KGLD 311031 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 331 AM MST WED DEC 31 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311800- /O.CON.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 331 AM MST WED DEC 31 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * TIMING/DURATION...WIND CHILL TEMPERATURES 25 BELOW TO 40 BELOW ZERO WILL CONTINUE THROUGH LATE THIS MORNING. * OTHER IMPACTS...DANGEROUSLY WIND CHILLS WILL FREEZE EXPOSED SKIN VERY QUICKLY. PETS AND LIVESTOCK LEFT OUTDOORS ARE IN DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THAT THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUS WIND CHILL VALUES BELOW MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 15 MINUTES...AND HYPOTHERMIA OR DEATH MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
504 WWUS43 KGLD 311727 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1027 AM MST WED DEC 31 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311830- /O.CAN.KGLD.WC.W.0003.000000T0000Z-141231T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1027 AM MST WED DEC 31 2014 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL WARNING. INCREASED TEMPERATURES OVER THE PAST COUPLE OF HOURS HAS TAKEN WIND CHILL READINGS OUT OF WARNING CRITERIA...ALLOWING FOR CANCELLATION. HOWEVER...WIND CHILL READINGS OF ZERO TO 14 BELOW ZERO ARE STILL POSSIBLE IN SPOTS THROUGHOUT THE REST OF THE DAY. $$ JN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill warning went out at Dec 29, 11:35 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 29, 11:35 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1035 PM MST MON DEC 29 2014
.UPDATE...
ISSUED AT 825 PM MST MON DEC 29 2014
FORECAST UPDATE HAS BEEN ISSUED WITH VERY MINOR CHANGES. ADJUSTED
FOR NEAR-TERM TRENDS IN DEWPOINTS...TEMPERATURES AND PRECIP.
LIGHT SNOW SHOULD PERSIST THROUGHOUT THE NIGHT BEFORE TAPERING
OFF TOMORROW MORNING. WILL LET THE WINTER WEATHER ADVISORY
CONTINUE AS PLANNED. AM CONCERNED WE MAY APPROACH WIND CHILL
WARNING CRITERIA TONIGHT...WIND CHILLS LESS THAN 25 BELOW ZERO.
WILL LET MIDNIGHT SHIFT DETERMINE IF A WIND CHILL WARNING NEEDS TO
BE ISSUED WITH AN EARLIER EXPIRATION OF THE WINTER WEATHER
ADVISORY. WINTER WEATHER ADVISORY HIGHLIGHTS THE SNOW...BLOWING
SNOW AND EXTREME COLD. IF SNOW DISSIPATES EARLIER THAN
ANTICIPATED...WIND CHILLS WILL BE THE MAIN THREAT AND THUS...A
WIND CHILL ADVISORY/WARNING COMBINATION MAY BE THE BEST COURSE OF
ACTION.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 156 PM MST MON DEC 29 2014
THE SHORT TERM FORECAST CONCERNS ARE THE ONGOING LIGHT SNOW
CURRENTLY SPREADING ACROSS THE FORECAST AREA ALONG WITH THE COLD
TEMPERATURES EXPECTED BEGINNING TONIGHT.
HAVE RAISED POPS IN THE SHORT TERM TO CATEGORICAL AS LIGHT SNOW IS
EXPECTED TO BE ONGOING ACROSS THE ENTIRE FORECAST AREA THROUGH THE
OVERNIGHT HOURS. EXPECT SNOW RATIOS TO TRANSITION FROM ABOUT 13:1
LATE THIS AFTERNOON TO 20:1 OR GREATER AS TEMPERATURES FALL
OVERNIGHT. EXPECT AROUND ANOTHER 2 INCHES OVERNIGHT...WITH
SNOWFALL AMOUNTS TAPERING OFF TOWARDS TUESDAY MORNING. LIGHT SNOW
ES EXPECTED TO DIMINISH FROM NORTHEAST TO SOUTHWEST ACROSS THE
AREA ON TUESDAY...COMING TO AN END DURING THE EARLY EVENING HOURS.
SNOW AMOUNTS OF 4 INCHES OR GREATER ARE EXPECTED ACROSS FAR
EASTERN COLORADO...WITH AMOUNTS TAPERING OFF TO AROUND 2 INCHES
ACROSS NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA.
OVERNIGHT LOW TEMPERATURES WILL DIP BELOW ZERO TONIGHT WITH
NORTHWEST COLORADO EXPECTED TO BE IN THE SINGLE DIGITS BELOW ZERO.
EVEN THOUGH WIND SPEEDS WILL NOT BE TOO STRONG OVERNIGHT AND
TOMORROW...EARLY MORNING WIND CHILL VALUES ARE EXPECTED TO BE
SOLIDLY IN THE -15 TO -15 RANGE THROUGH TUESDAY MORNING WITH VERY
LITTLE IF ANY RELIEF DURING THE DAY ON TUESDAY...WHICH WILL
CONTINUE TO WARRANT A WIND CHILL ADVISORY THROUGH THE DAY ON
TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 215 PM MST MON DEC 29 2014
TUESDAY NIGHT...A 1050 MB ARCTIC SURFACE HIGH WILL BE SITUATED
DIRECTLY ON TOP OF THE FORECAST AREA. A WIND CHILL ADVISORY IS
ALREADY IN EFFECT TUE NIGHT-WED MORNING. DEPENDING ON THE AMOUNT
OF LINGERING CLOUDS OVERNIGHT...THERE IS POTENTIAL FOR SOME WIND
CHILL VALUES TO DROP BELOW -25 F BY WED MORNING...MAINLY WEST
HALF. FOR NOW WILL LEAVE ADVISORY IN PLACE GIVEN THE MORE PRESSING
WINTER WEATHER ADVISORY WITH SNOW AND TRAVEL ISSUES IN THE NEAR
TERM...BUT ULTIMATELY THE WIND CHILL ADVISORY MAY NEED TO BE
UPGRADED TO A WARNING FOR AT LEAST A PORTION OF THE FORECAST AREA
LATE TUESDAY NIGHT.
UPPER LOW CURRENTLY OVER WA-OR IS PROGGED TO DROP INTO SOUTHERN
CALIFORNIA AT BEGINNING OF EXTENDED PERIOD. FROM THERE BOTH EC/GFS
DRAG THE SYSTEM SLOWLY EAST ACROSS THE SOUTHERN ROCKIES INTO THE
SOUTHERN PLAINS LATE IN THE WEEK. AS THE UPPER LOW MOVES OVER THE
SOUTHWESTERN STATES WED-THU...DOWNSTREAM SHORT WAVE RIDGING WILL
DEVELOP OVER US PROVIDING SOME MODERATION FROM THE EXTREME COLD.
ULTIMATELY IT LOOKS LIKE THE SYSTEM WILL MISS OUR AREA TO THE
SOUTH AND EAST WHEN IT FINALLY LIFTS OUT..WITH THE MAIN IMPACT
BEING CLOUDS AT THAT TIME.
MODERATION IN TEMPERATURES WILL BE GRADUAL THIS WEEK...WITH TEENS
FOR HIGHS WED WARMING TO THE 20S THU-FRI AND LOW 30S OVER THE
WEEKEND.
LATE IN THE EXTENDED PERIOD THE UPPER FLOW BECOMES MORE ZONAL WITH
A HINT THAT THE NEXT WEATHER SYSTEM WILL HAVE MORE OF AN IMPACT
ACROSS THE NORTHERN PLAINS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1035 PM MST MON DEC 29 2014
LIGHT SNOW CONTINUES AT TAF SITES. IMPROVING CONDITIONS STILL
EXPECTED AND THIS TREND HAS BEEN OBSERVED AT SURROUNDING OBS.
REASON KMCK AND KGLD REMAIN AT IFR IS DUE TO VISIBILITY
RESTRICTIONS FROM LIGHT SNOW. SNOW GRADUALLY TAPERS OFF THIS
MORNING WITH CORRESPONDING IMPROVEMENT IN CIGS/VIS. NORTH WINDS
NEAR 10KTS PERSIST FOR THE NEXT 18 HOURS BEFORE DIMINISHING
AROUND SUNSET.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ TUESDAY FOR
KSZ001>004-013>016-027>029-041-042.
WIND CHILL ADVISORY FROM 5 PM MST /6 PM CST/ TUESDAY TO 8 AM MST
/9 AM CST/ WEDNESDAY FOR KSZ001>004-013>016-027>029-041-042.
CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR COZ090>092.
WIND CHILL ADVISORY FROM 5 PM TUESDAY TO 8 AM MST WEDNESDAY FOR
COZ090>092.
NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ TUESDAY FOR
NEZ079>081.
WIND CHILL ADVISORY FROM 5 PM MST /6 PM CST/ TUESDAY TO 8 AM MST
/9 AM CST/ WEDNESDAY FOR NEZ079>081.
&&
UPDATE...RRH
SHORT TERM...LOCKHART
LONG TERM...DLF
AVIATION...RRHHazardous weather outlook, Dec 29, 9:31 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 831 PM MST MON DEC 29 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-310345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 831 PM MST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... AN ARCTIC COLD FRONT WILL PRODUCE BITTERLY COLD WIND CHILLS AND LIGHT SNOW TONIGHT. SNOW AMOUNTS WILL BE BETWEEN ONE AND THREE INCHES. WIND CHILLS FALL TO AROUND 15 TO 25 DEGREES BELOW ZERO. ROADS HAVE BECOME SLICK AND SNOWPACKED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LIGHT SNOW SHOULD PERSIST INTO TUESDAY WITH AN ADDITIONAL INCH OF SNOW POSSIBLE. ANOTHER NIGHT OF BITTERLY COLD TEMPERATURES IS ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY MORNING WITH WIND CHILL READINGS DROPPING TO AROUND 20 TO 30 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Nearby
Wind Chill Warnings in Kansas, 2014Wind Chill Warnings in Colorado, 2014Wind Chill Warnings in Nebraska, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.